65.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Bone pain, ribs....tamoxifen?

4 REPLIES 4
mairead
Member

Re: Bone pain, ribs....tamoxifen?

you know, I was thinking the exact same thing!! As much as I appreciate consultant help, I do feel as though they are blinkered at times and only think of cancer and nothing else....which I know is their job!
I think your right be strong ill book appointment with my gp, thanks for all comments.
xx

Guest user
Not applicable

Re: Bone pain, ribs....tamoxifen?

Hi Emily
Why don’t you go and see your GP as well as your oncologist. Whilst my Oncologist is great and I have a high level of trust in him I would have to say that he does not think wider than options around recurrence or side effects of drugs. (Like you I am on tamoxifen)
I had severe back and arm pain in January; I immediately assumed the worst and made an appointment to see my Oncologist who said it was probably a side effect. After 5 weeks of extreme pain I eventually went to my GP in tears; she took one look at my back and diagnosed shingles!
Once diagnosed and treated I very quickly felt better.
I think once we have had something like BC we often assume the worst and forget that we had aches and pains and routine illnesses before and will get them again.
I hope you feel better soon
Take care
Meggy_moo
Member

Re: Bone pain, ribs....tamoxifen?

Hi Emily,I was diagnosed with BC on the 6th march and was put on tamoxifen as a precautionary while they done some tests,within two weeks I was like an old lady I could hardly walk,ribs and hips ached and I started getting severe headaches they scared the HxxL out of me,so i stopped them as I was back at the clinic in three days.My MRI ,liver and lung scan came back clear so my onc said to stay off them just now as they are now going to do my op.I have been off them a week now and I am nearly back to normal. Hope this helps take care meggy x
Sam_BCC
Member

Re: Bone pain, ribs....tamoxifen?

Hi emily

I'm sorry to read you're having a worrying time at the moment, I'm sure some of the other users will be along soon to offer you their experience and support.

In the mean time you might find it helpful to talk things through with a member of staff on the BCC helpline. Here you can share your concerns with someone who will offer you a listening ear as well as emotional support and practical information. The number to call is 0808 800 6000 and the lines are open Monday to Friday 9 to 5pm and Saturday 10 to 2pm.

Best wishes Sam, BCC Faciltiator

mairead
Member

Bone pain, ribs....tamoxifen?

Hello everyone,

ok I've probably asked this question a million times, but does anyone suffer with bone pain while on tamoxifen?
i am 4 years and 10 months past diagnosis, am very ready to stop treatment and look forwards to rest of life/starting family etc then two weeks ago I get an ache in my ribs that has not disappeared. I have been to see my consultant and she says that it's probably tamoxifen as I've suffered with this in the past in same spot & it disappeared...thing is. Had steoperosis because was on zoladex and it really affected my bones....but osteoporosis is almost gone And haven't had any side effects such as hot flushes etc for about two years. Consultant says if its still here in 5 weeks I've gotta go for bone scan.
Im hoping that this is just one last side effect of tamox, if anyone else has experienced any ache like this please let me know as I'm sat hear fearing the worst!
thanks
emily x